Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 23, 2014, 5:24 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2014, 5:24 PM EDT (21:24 UTC)
- Expired
- May 23, 2014, 6:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:45 PM EDT | HAIL 1 | 4 N Sunset Beach, NC | QUARTER SIZE HAIL FELL FOR 5 MINUTES. |
| May 23, 5:46 PM EDT | HAIL 1.75 | 3 N Calabash, NC | REPORT OF GOLFBALL SIZE HAIL AT BRUNSWICK PLANTATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:07 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
304
WUUS52 KILM 232124
SVRILM
NCC019-047-232215-
/O.NEW.KILM.SV.W.0017.140523T2124Z-140523T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
524 PM EDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
DULAH...OR 11 MILES NORTHWEST OF LITTLE RIVER...AND MOVING EAST AT
40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
IREDELL...
GRISSETTOWN...
RUSSTOWN...
SHALLOTTE...
CIVIE TOWN...
SUPPLY...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN AYNOR AND LORIS
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3390 7794 3384 7796 3385 7801 3389 7804
3391 7813 3391 7822 3390 7838 3386 7854
3409 7882 3411 7880 3408 7796
TIME...MOT...LOC 2122Z 279DEG 33KT 3398 7870
$$
ZOUZIAS2 follow-up statements
241
WWUS52 KILM 232207
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
607 PM EDT FRI MAY 23 2014
NCC047-232217-
/O.CAN.KILM.SV.W.0017.000000T0000Z-140523T2215Z/
COLUMBUS NC-
607 PM EDT FRI MAY 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLUMBUS COUNTY
IS CANCELED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3385 7801 3389 7804 3391 7813 3390 7838
3386 7854 3397 7865 3398 7863 3400 7863
3403 7861 3406 7856 3407 7856 3410 7854
3407 7797 3392 7795
TIME...MOT...LOC 2207Z 279DEG 33KT 3392 7821
$$
NCC019-232215-
/O.CON.KILM.SV.W.0017.000000T0000Z-140523T2215Z/
BRUNSWICK NC-
607 PM EDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN BRUNSWICK COUNTY...
AT 607 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR HOLDEN BEACH...OR 6
MILES SOUTHEAST OF SHALLOTTE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOLIVIA...OAK ISLAND...LONG BEACH...YAUPON BEACH...SOUTHPORT...
CASWELL BEACH AND BOILING SPRING LAKES
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3385 7801 3389 7804 3391 7813 3390 7838
3386 7854 3397 7865 3398 7863 3400 7863
3403 7861 3406 7856 3407 7856 3410 7854
3407 7797 3392 7795
TIME...MOT...LOC 2207Z 279DEG 33KT 3392 7821
$$
ZOUZIAS233
WWUS52 KILM 232214
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT FRI MAY 23 2014
NCC019-232224-
/O.EXP.KILM.SV.W.0017.000000T0000Z-140523T2215Z/
BRUNSWICK NC-
614 PM EDT FRI MAY 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BRUNSWICK COUNTY WILL
EXPIRE AT 615 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3385 7801 3389 7804 3391 7813 3390 7838
3386 7854 3397 7865 3398 7863 3400 7863
3403 7861 3406 7856 3407 7856 3410 7854
3407 7797 3392 7795
TIME...MOT...LOC 2214Z 279DEG 33KT 3391 7813
$$
ZOUZIASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:09 PM EDT, 15 minutes earlier.
Area forecast discussion, May 23, 5:09 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 509 PM EDT FRI MAY 23 2014 .SYNOPSIS... THERE IS A RISK FOR AFTERNOON AND EVENING SEVERE THUNDERSTORMS AHEAD OF A COLD FRONT WHICH WILL MOVE ACROSS THE AREA TONIGHT. HIGH PRESSURE WILL BRING DRY WEATHER AND SEASONABLE TEMPERATURES DURING THE HOLIDAY WEEKEND. HIGH PRESSURE WILL MOVE OFF THE COAST EARLY NEXT WEEK...BRINGING A MOIST RETURN FLOW AND A RISK OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING FOR MUCH OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 500 PM FRIDAY...SEVERE WEATHER IS ONGOING ACROSS HORRY COUNTY SOUTH CAROLINA WHERE A SPLITTING CELL HAS PRODUCED LARGE HAIL. SO FAR THIS IS THE ONLY GAME IN OUR NECK OF THE WOODS...BUT WE ARE WATCHING UPSTREAM SEVERE CONVECTION EAST OF THE GREENVILLE-SPARTANBURG AREA WHICH SHOULD REACH THE PEE DEE REGION NEAR FLORENCE BETWEEN 7-8 PM. AN ENHANCED CUMULUS FIELD ALONG AND SOUTH OF THE SYNOPTIC FRONT COULD IGNITE NEW CONVECTION VERY QUICKLY AS WELL. THE FORECAST UPDATE JUST SENT INCREASES POPS FOR THE CURRENT ACTIVITY ON RADAR AND ALONG THE LINE OF ENHANCED CUMULUS...WITH REDUCED POPS NEAR NORTH OF LUMBERTON AND ELIZABETHTOWN WHERE DRIER AIR IS ALREADY SPILLING IN ON NORTHWEST WINDS. PREVIOUS DISCUSSION FROM 230 PM FOLLOWS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT TIL 9 PM EDT FOR THE ENTIRE FORECAST AREA. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE WITH US THIS AFTERNOON AND EVE. SEVERAL PARAMETERS ARE IN PLACE TO SUPPORT SEVERE WEATHER. THE SOUTHERN EXTENT OF AN MCV WAS MOVING ACROSS THE FORECAST AREA AND SOME THUNDERSTORMS HAVE DEVELOPED TO OUR N. CUMULUS CLOUDS WERE BLOSSOMING ACROSS THE AREA AS TEMPS HAVE REACHED OR EXCEEDED THE CONVECTIVE INITIATION TEMP. THE DRY AIR IN PLACE SHOULD LIMIT THE COVERAGE OF THUNDERSTORMS... BUT MAY ENHANCE THE RISK FOR DAMAGING WIND GUSTS WHERE CIN VALUES ARE OVERCOME. INVERTED-V SOUNDINGS AND HIGH DOWNDRAFT CAPE VALUES SUPPORT DAMAGING WIND GUSTS WITH ANY THUNDERSTORMS THAT ARE ABLE TO ATTAIN SUFFICIENT DEPTH. LOW WET BULB ZERO HEIGHTS AND 50 DBZ CORE HEIGHTS INDICATE ANY THUNDERSTORMS ABLE TO EXCEED 32000 FT WOULD PRODUCE LARGE HAIL. SPC CONTINUES TO OUTLINE THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE WEATHER WITH THE MAIN RISK BEING VERY LARGE HAIL AND DAMAGING WIND GUSTS. MID-LEVEL LAPSE RATES AND DEEP UNIDIRECTIONAL SHEAR ARE ALSO VERY SUPPORTIVE OF SEVERE WEATHER. A COLD FRONT WILL MOVE ACROSS THE AREA FROM THE NORTH MID TO LATE EVE...ENDING THE RISK FOR ISOLATED TO PERHAPS SCATTERED SHOWERS AND THUNDERSTORMS WITH SKIES CLEARING OVERNIGHT AS NORTH WINDS BRING IN MUCH DRIER AND COOLER AIR. LOWS SHOULD DROP WELL DOWN INTO THE 60S FOR MUCH OF THE AREA. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 130 PM FRIDAY...COLD FRONT WILL BE SOUTH OF THE AREA AS THE PERIOD BEGINS. THIS FRONT WILL REMAIN SOUTH OF THE AREA THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST SAT THEN SHIFTING OFFSHORE ON SUN. LOW LEVEL NORTHEAST FLOW SAT AS THE HIGH BUILDS IN WILL KEEP HIGHS A LITTLE BELOW CLIMO. ALOFT DEEP NORTHWEST FLOW HELPS DRY OUT THE MID LEVELS...KEEPING SKIES CLOUD FREE. AIR MASS IS VERY DRY AND ONCE THE SUN SETS CLEAR SKIES AND LIGHT TO CALM WINDS SHOULD ALLOW FOR DECENT RADIATIONAL COOLING. LOWS WILL END UP BELOW CLIMO SAT NIGHT. RETURN FLOW DEVELOPS DURING SUN AS SURFACE RIDGE AXIS SHIFTS OFFSHORE. WARM ADVECTION WILL RESULT IN A SLIGHT BUMP IN TEMPS AND DEW POINTS BUT CONTINUED DEEP NORTHWEST FLOW ALOFT WILL KEEP THE REGION DRY. MIGHT SEE SOME ISOLATED FLAT CU BUT MOST AREAS WILL AGAIN REMAIN CLOUD FREE. HIGHS WILL BE NEAR CLIMO AWAY FROM THE COAST BUT ALONG THE COAST ONSHORE FLOW WILL KEEP HIGHS A LITTLE BELOW CLIMO. INCREASED LOW LEVEL MOISTURE AND LIGHT RETURN FLOW WILL KEEP LOWS NEAR CLIMO. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 3 AM FRIDAY...SUMMER LIKE WEATHER ON TAP FOR MOST OF NEXT WEEK AS MID-LEVEL RIDGING EXPANDS ACROSS THE SOUTHEAST AND SURFACE HIGH PRESSURE DRIFTS SLOWLY OFFSHORE. THESE FEATURES COMBINE TO DRIVE WARMING TEMPERATURES EACH DAY THROUGH MID-WEEK...ALONG WITH INCREASING CONVECTIVE CHANCES EACH AFTN. WHILE MONDAY WILL BE NEAR CLIMO WITH JUST ISOLATED TSTM CHANCES...TUE/WED WILL SEE TEMPS CLIMB TO WELL ABOVE NORMAL ONCE AGAIN...BUT WITH MORE WIDESPREAD TSTMS LIKELY AS THE SEA BREEZE AND PIEDMONT TROUGH BECOME QUITE ACTIVE. STILL 5 DAYS OUT...BUT WILL SLOWLY RAMP POP UPWARD TOWARDS HIGH CHANCE FOR THE MIDDLE OF THE WEEK. THURSDAY IS THE TRICKIER DAY OF THE EXTENDED...AS THE GFS DRIVES A BACK DOOR FRONT THROUGH THE AREA...WHILE THE ECMWF KEEPS BROAD RIDGING AND ABOVE NORMAL TEMPERATURES ENTRENCHED LOCALLY. THE GFS HAS BEEN MORE CONSISTENT...SO WILL SHOW SLIGHTLY COOLER TEMPS TOWARDS THE END OF NEXT WEEK WITH CONTINUED TSTM CHANCES. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... AS OF 18Z...MOST OF THE INGREDIENTS FOR STRONG CONVECTION ARE THERE...GOOD CAPE...VERY STEEP LAPSE RATES...AND DECENT SHEAR. THE CONVECTIVE INHIBITION SEEMS TO BE ENDING ALSO. THE ONLY THING MISSING IS ABUNDANT MOISTURE. THINK THE ATMOSPHERE WILL KICK OFF CONVECTION AROUND 19-20Z...MAINLY OVER THE WESTERN PORTION OF THE CWA...SPREADING TO THE COAST TOWARD LATE AFTERNOON. STRONG WINDS AND POSSIBLE HAIL WILL ACCOMPANY THE CONVECTION. COVERAGE WILL BE MODERATE...ENOUGH FOR A TEMPO GROUP FOR ALL TERMINALS. THE NAM HAS THE CONVECTION STILL GOING WELL INTO THE NIGHT...BUT THINK MOST OF IT WILL BE OVER BY 01Z. CONVECTIVE DEBRIS WILL LAST MOST OF THE NIGHT...WITH WINDS SHIFTING TO THE NORTH IN THE MORNING AS THE FRONT DROPS SOUTH OF THE REGION. EXTENDED OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHERN PORTION OF THE AREA SUNDAY AND MONDAY...WITH SCATTERED CONVECTION POSSIBLE OVER THE ENTIRE REGION TUESDAY AND WEDNESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM FRIDAY...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVE. A COLD FRONT WILL APPROACH THE WATERS FROM THE N AND MOVE ACROSS THE AREA TONIGHT...ENDING THE SHOWER AND THUNDERSTORM THREAT LATE. MUCH DRIER AND COOLER AIR WILL WORK ITS WAY ACROSS THE WATERS OVERNIGHT AND EARLY SAT MORNING AS GUSTY N WINDS DEVELOP. EXPECT E TO SE WINDS OF 10 KT OR LESS WILL TEND TO VEER TO S THIS EVE AND THEN SHIFT TO N LATE TONIGHT. THE STRONGEST SUSTAINED WINDS...UP TO 15 TO 20 KT...ARE EXPECTED OVERNIGHT. SEAS OF 2 TO 3 FT THROUGH THIS EVE WILL BUILD UP TO 3 TO 4 FT OVERNIGHT AND SAT MORNING. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 130 PM FRIDAY...NORTHERLY SURGE BEHIND A COLD FRONT AT THE START OF THE PERIOD WILL SUBSIDE SAT AS LARGE AREA OF HIGH PRESSURE SETTLES SOUTH. NORTHERLY FLOW WILL CONTINUE INTO THE EVENING BUT WITH SPEEDS UNDER 10 KT DUE TO WEAKENING GRADIENT. LIGHT AND VARIABLE WINDS SAT NIGHT WILL BECOME SOUTHERLY ON SUN AS SURFACE RIDGE AXIS SHIFTS OFFSHORE. GRADIENT WILL REMAIN WEAK SUN AND SUN NIGHT WITH SPEEDS REMAINING 10 KT OR LESS. SEAS 2 TO 4 FT SAT MORNING WILL SUBSIDE TO 2 FT OR LESS BY SAT EVENING AND REMAIN 2 FT OR LESS THROUGH SUN NIGHT. LONG TERM /MONDAY THROUGH TUESDAY/... AS OF 3 AM FRIDAY...HIGH PRESSURE OFFSHORE WILL CONTINUE TO EXTEND ITS INFLUENCE ACROSS THE WATERS...EVEN AS IT SLOWLY DRIFTS EAST EARLY NEXT WEEK. THIS CREATES SW WINDS THROUGH THE PERIOD...WITH SPEEDS SLOWLY INCREASING FROM LESS THAN 10 KTS EARLY MONDAY...TO AROUND 15 KTS LATE TUESDAY. SEAS WILL RISE SLOWLY THROUGH THE PERIOD AS WELL...FROM 1-2 FT MONDAY TO 2-4 FT TUESDAY...WITH A SW WIND WAVE AND INCREASING SE GROUND SWELL COMPRISING THE SPECTRUM. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RJD/TRA SHORT TERM...III LONG TERM...JDW AVIATION...43
Hazardous weather outlook, May 23, 1:11 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 111 PM EDT FRI MAY 23 2014 AMZ250-252-254-256-241715- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 111 PM EDT FRI MAY 23 2014 ...SEVERE THUNDERSTORM WATCH 178 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-241715- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 111 PM EDT FRI MAY 23 2014 ...SEVERE THUNDERSTORM WATCH 178 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, May 23, 4:11 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 411 PM EDT FRI MAY 23 2014 SCZ032-033-053-232115- FLORENCE-INLAND HORRY-MARION- 411 PM EDT FRI MAY 23 2014 ...A STRONG THUNDERSTORM WILL MOVE OUT OF FLORENCE INTO MARION AND HORRY COUNTIES THROUGH 515 PM EDT... AT 409 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF GRESHAM...OR ABOUT 10 MILES SOUTHWEST OF MARION... MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS IMPACTED INCLUDE CONWAY...ADRIAN...BRITTON NECK... GALIVANTS FERRY...GRESHAM...HICKORY GROVE...HOMEWOOD...HORRY...PEE DEE CROSSROADS...RAINS AND AYNOR. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && LAT...LON 3394 7892 3372 7912 3403 7962 3419 7951 TIME...MOT...LOC 2009Z 307DEG 26KT 3405 7947 ZOUZIAS
Local storm report, May 23, 5:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
505 PM EDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 4 SSE AYNOR 33.94N 79.18W
05/23/2014 E1.75 INCH HORRY SC PUBLIC
REPORTS OF QUARTER TO GOLFBALL SIZE HAIL ALONG DOG
BLUFF ROAD.
&&
EVENT NUMBER ILM1400174
LACORTELocal storm report, May 23, 5:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
512 PM EDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL CONWAY 33.84N 79.06W
05/23/2014 E0.88 INCH HORRY SC PUBLIC
NICKEL SIZE HAIL COVERING THE GROUND IN CONWAY.
&&
EVENT NUMBER ILM1400175
LACORTELocal storm report, May 23, 5:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 4 SSE LORIS 34.00N 78.87W
05/23/2014 E1.75 INCH HORRY SC PUBLIC
GOLF BALL SIZE HAIL REPORTED ON RED BLUFF RD.
&&
EVENT NUMBER ILM1400176
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:30 PM EDT | Special Marine Warning | ILM | 60 min | |
| May 23, 6:24 PM EDT | Special Marine Warning | ILM | 96 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.